Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Apr 1, 2012, 3:42 AM MDT. It took effect at Apr 1, 2012, 4:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2012, 3:42 AM MDT (09:42 UTC)
- In effect from
- Apr 1, 2012, 4:00 PM MDT
- Expired
- Apr 1, 2012, 1:57 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWUS75 KTFX 010942 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 342 AM MDT SUN APR 1 2012 MTZ009-010-044-048-012200- /O.NEW.KTFX.HW.A.0019.120401T2200Z-120402T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHOTEAU 342 AM MDT SUN APR 1 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT. * TIMING AND MAIN IMPACT: STRONG WINDS COULD POSSIBLE DEVELOP LATE THIS AFTERNOON...BEFORE DIMINISHING TOWARDS SUNRISE ON MONDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS AND SHELBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
761 WWUS75 KTFX 010949 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 349 AM MDT SUN APR 1 2012 MTZ009-010-044-048-012200- /O.CON.KTFX.HW.A.0019.120401T2200Z-120402T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHOTEAU 349 AM MDT SUN APR 1 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT. * TIMING AND MAIN IMPACT: STRONG WINDS COULD POSSIBLY DEVELOP LATE THIS AFTERNOON...BEFORE DIMINISHING TOWARDS SUNRISE ON MONDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...SHELBY PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
712 WWUS75 KTFX 011957 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 157 PM MDT SUN APR 1 2012 MTZ009-010-044-048-012100- /O.CAN.KTFX.HW.A.0019.120401T2200Z-120402T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHOTEAU 157 PM MDT SUN APR 1 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE NO LONGER EXPECTED...THOUGH OCCASIONAL GUSTS OF 30 TO 40 MPH WILL OCCUR THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 31, 10:55 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Mar 31, 10:55 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MDT SAT MAR 31 2012 ...UPDATE TO AVIATION... .UPDATE... SATELLITE IMAGERY THIS EVENING SHOWS A FAIRLY VIGOROUS UPPER LEVEL TROUGH MOVING ONTO THE WEST COAST WITH PLUME OF MOISTURE AND UPPER LEVEL JET STREAK MOVING FROM SOUTH TO NORTH IN ADVANCE OF THE TROUGH EXTENDING FROM THE NORTHERN GREAT BASIN INTO THE NORTHERN ROCKIES. SHOWERS AND A FEW ISOLATED THUNDERSTORMS THAT FORMED EARLIER TODAY IN THE UNSTABLE AIRMASS AHEAD OF THIS SYSTEM HAVE MOSTLY DIMINISHED IN INTENSITY...HOWEVER RADAR IMAGERY SHOWS A FAIRLY WIDESPREAD COVERAGE OF SHOWERS IN ASSOCIATION WITH THE MAIN SYSTEM UPSTREAM OVER WESTERN MT AND ID. EXPECT THIS ACTIVITY TO SPREAD EAST INTO THE FORECAST AREA OVERNIGHT AS THE UPPER LEVEL SYSTEM AND SURFACE COLD FRONT MOVE EAST ACROSS THE DIVIDE AFTER MIDNIGHT AND HAVE INCREASED POPS FOR MOST OF THE FORECAST AREA THROUGH THE REMAINDER OF TONIGHT. SNOW LEVELS REMAIN RELATIVELY HIGH THIS EVENING IN THE GLACIER PARK REGION BUT SHOULD BEGIN TO LOWER AFTER MIDNIGHT WITH SNOW INTENSIFYING ALONG AFTER THE FRONTAL PASSAGE LATE TONIGHT INTO SUNDAY MORNING. HOENISCH && .AVIATION... UPDATED 0455Z. MOIST AND SOMEWHAT UNSTABLE SOUTHWEST FLOW ALOFT CONTINUES THROUGH 12Z SUNDAY WITH SCATTERED SHOWERS PERSISTING ACROSS THE FORECAST AREA. SURFACE COLD FRONT MOVES THROUGH THE FORECAST AREA BETWEEN 06Z AND 12Z WITH WESTERLY SURFACE WINDS INCREASING BEHIND THE FRONT. WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY BY 18Z. VFR CONDITIONS ARE EXPECTED TO PREVAIL AT LOWER ELEVATIONS WITH LOCAL MVFR IN SHOWERS. MOUNTAINS WILL BE OBSCURED AT TIMES. MPJ && .PREV DISCUSSION... /ISSUED 552 PM MDT SAT MAR 31 2012/ THIS AFTERNOON THROUGH MONDAY EVENING...UPPER LEVEL RIDGING SLOWLY EXITING INTO ERN MT/DAKOTAS WITH NEXT PACIFIC WEATHER SYSTEM JUST REACHING THE WA/OR COAST THIS AFTN. SOUTHWEST FLOW AHEAD OF THE TROF AXIS WILL KEEP STEADY STREAM OF MOISTURE MOVING INTO OUR REGION...WHERE IT WILL COMBINE WITH SLIGHTLY UNSTABLE CONDITIONS TO GENERATE SCATTERED SHOWERS WITH A FEW SHORT-LIVED THUNDERSTORMS FOR SOUTHWEST AND CENTRAL MT THRU THIS EVE. MAIN THREAT FROM ANY OF THE THUNDERSTORMS WILL BE GUSTY OUTFLOW WINDS OF 40-50 MPH. COLD FRONT ASSOCIATED WITH THE PACIFIC SYSTEM IS STILL WELL BACK INTO ERN OREGON SO LIKELY WILL NOT CROSS THE CONTINENTAL DIVIDE UNTIL AFTER MIDNIGHT. SHOWERS ARE EXPECTED AHEAD OF/ALONG THE FRONT EARLY TOMORROW MORNING FOLLOWED BY A SHORT PERIOD OF DRYING BEFORE SHOWERS REDEVELOP IN THE AFTN AS THE TROF AXIS SWEEPS ACROSS THE STATE. WILL KEEP THE CURRENT WINTER STORM WARNING FOR THE HIGHER ELEVATIONS OF THE ROCKY MTN FRONT IN EFFECT FOR NOW THOUGH PRECIPITATION IS A BIT LIGHT THERE RIGHT NOW AS MORE SNOW IS EXPECTED TONIGHT AS THE COLD FRONT ARRIVES. GUSTY POST-FRONTAL WINDS WILL DEVELOP OVER CENTRAL AND HILINE COUNTIES DURING THE DAYTIME HOURS THEN DECREASE SUN NIGHT. MONDAY SHOULD BE MOSTLY DRY EXCEPT FOR A FEW RESIDUAL SHOWERS OVER THE ROCKY MTN FRONT AND FAR SOUTHWEST MTNS. TEMPERATURES WILL COOL BACK TO TYPICAL SEASONAL VALUES (LOW 50S) TOMORROW AND THEN INTO THE MID 50S ON MON. WARANAUSKAS MONDAY NIGHT TROUGH SATURDAY...THE MEDIUM RANGE PERIOD BEGINS WITH A DEEP UPPER TROF ALONG THE WEST COAST WHICH WILL ALLOW UPPER RIDGING TO BUILD OVER THE AREA ON TUESDAY. DRY CONDITIONS WILL RULE...THE EXCEPTION BEING THE NORTHERN ROCKY MOUNTAIN FRONT WHICH WILL SEE SCATTERED LIGHT SNOW. BY WEDNESDAY THE RIDGE AXIS IS PUSHED WELL EAST OF THE AREA AS THE WEST COAST UPPER TROF MOVES INLAND. AN INCREASING SOUTHWEST FLOW ALOFT WILL BRING MOISTURE AND INSTABILITY TO THE AREA. SHOWERS WILL BECOME A BIT MORE WIDESPREAD OVER THE WESTERN AND SOUTHWEST MOUNTAINS. TEMPERATURES ON WEDNESDAY WILL BE A BIT UNCERTAIN AS A VIGOROUS SURFACE COLD FRONT APPROACHES THE AREA FROM THE WEST. THE WARMEST READINGS WILL BE OVER THE WESTERN PORTION OF THE COUNTY WARNING AREA. THE COLD FRONT SHOULD MOVE ACROSS THE AREA WEDNESDAY NIGHT BRINGING A CHANCE FOR RAIN AND/OR SNOW SHOWERS. A BROAD UPPER TROF WILL BE OVER THE AREA THURSDAY AND FRIDAY WITH COOLER TEMPERATURES AND SCATTERED RAIN AND SNOW SHOWERS. THE GFS IS FASTEST IN MOVING THE TROF OUT OF THE AREA BY SATURDAY. HAVE TRENDED TOWARD THE SLOWER SOLUTION OF THE EUROPEAN MODEL AND CONTINUED WITH UNSETTLED CONDITIONS FOR SATURDAY. TEMPERATURES WILL BE SOME 12 TO 15 DEGREES ABOVE SEASONAL AVERAGES TO START THE PERIOD BUT WILL DROP TO NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES BY THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... GTF 42 53 31 55 / 80 30 10 10 CTB 36 50 28 53 / 30 20 10 10 HLN 38 52 31 57 / 80 20 10 10 BZN 36 54 25 56 / 60 30 10 10 WEY 29 37 9 40 / 80 80 30 10 DLN 35 49 23 53 / 70 30 10 10 HVR 39 59 29 59 / 60 30 10 10 LWT 39 53 27 52 / 50 30 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT GALLATIN. WINTER STORM WARNING UNTIL 6 PM MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 1, 3:29 AM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 329 AM MDT SUN APR 1 2012 MTZ009-048-021200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 329 AM MDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET UNTIL 6 PM THIS EVENING. A HIGH WIND WATCH IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POTENTIAL FOR STRONG WINDS AGAIN ON TUESDAY. FORECAST MODELS INDICATE THAT A PERIOD OF BELOW NORMAL TEMPERATURES AND A WETTER WEATHER PATTERN IS POSSIBLE FOR THURSDAY AND FRIDAY. ACCUMULATING SNOWFALL IS POSSIBLE IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL OR HIGH WINDS WOULD GREATLY BE APPRECIATED. MTZ010-044-021200- EASTERN GLACIER-TOOLE- 329 AM MDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POTENTIAL FOR STRONG WINDS AGAIN ON TUESDAY. FORECAST MODELS INDICATE THAT A PERIOD OF BELOW NORMAL TEMPERATURES AND A WETTER WEATHER PATTERN IS POSSIBLE FOR THURSDAY AND FRIDAY. ACCUMULATING SNOWFALL IS POSSIBLE IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS WOULD GREATLY BE APPRECIATED. MTZ008-011>015-045>047-049>055-021200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 329 AM MDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FORECAST MODELS INDICATE THAT A PERIOD OF BELOW NORMAL TEMPERATURES AND A WETTER WEATHER PATTERN IS POSSIBLE FOR THURSDAY AND FRIDAY. ACCUMULATING SNOWFALL IS POSSIBLE IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 1, 12:40 AM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1240 AM MDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL 2 W WHITEHALL 45.87N 112.14W
04/01/2012 E0.50 INCH JEFFERSON MT TRAINED SPOTTER
HAIL FALLING...RANGING FROM PEA SIZE UP TO A HALF INCH.
&&
BRUSDALocal storm report, Apr 1, 1:32 AM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
132 AM MDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 4 N TOWNSEND 46.38N 111.52W
04/01/2012 E0.50 INCH BROADWATER MT TRAINED SPOTTER
HALF INCH HAIL FALLING JUST NORTH OF TOWNSEND.
&&
BRUSDALocal storm report, Apr 1, 3:41 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 AM MDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM NON-TSTM WND GST SHERIDAN 45.46N 112.19W
04/01/2012 E50 MPH MADISON MT TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 50 MPH WITH A RAIN SHOWER.
&&
BRUSDANearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.